MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; THE SURGERY CENTER CATARACT

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; THE SURGERY CENTER CATARACT
Model Number VAL002CATSD
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that following a cataract surgery where the procedure pack was used, the patient experienced an unspecified infection.Reportedly, the patient was referred to a retinal specialist where unspecified cultures were drawn and an unspecified antibiotic treatment was started.The patient has required follow-up care from the retinal specialist.No additional information was provided by the reporting facility and it is unknown what component(s) from the procedure pack were used at the time of the cataract surgery.No sample was returned to the pack manufacturer for evaluation.A root cause for the reported incident was unable to be determined.Due to the reported infection and the need for medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a patient experienced an unspecified infection.
 
Additional Manufacturer Narrative
Pack samples for evaluation were received from the reporting facility.Pack samples were examined and no holes, tears, or punctures in the breather pouch which could promise sterility were found.The pack samples were then opened and their contents were examined for particulate, missing components, or other possible production assembly issues and none were found.A root cause for the reported incident was unable to be determined.If additional relevant information becomes available another supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Additional information was received by the pack manufacturer.Reportedly, the patient was diagnosed with endopthalmitis for which an unspecified antibiotic was received.The patient reportedly began to experience symptoms of the infection on (b)(6) 2020.The cataract surgery was performed on (b)(6) 2020.The patient remains under the care of the retinal specialist at this itme.If additional relevant information becomes available another supplemental medwatch will be filed.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
THE SURGERY CENTER CATARACT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10963307
Report Number1423395-2020-00040
Device Sequence Number13698739
Product Code OJK
UDI-Device Identifier10193489259063
UDI-Public10193489259063
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAL002CATSD
Device Catalogue NumberVAL002CATSD
Device Lot Number20BBW231
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/16/2020
01/13/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date01/07/2021
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;